A 32-year-old member asked:
Disclaimer

is aspirin an effective anti-inflammatory or should one use tylenol (acetaminophen) or advil for a sprained knee?

2 doctor answers
Dr. Robert Levine
19 years experience Orthopedic Surgery
Sprain Pain Control: Aspirin and advil (ibuprofen) are anti-inflammatory medications. Both work on similar pathways. Tylenol (acetaminophen) is not considered an nsaid. But on the all three medicationss can be used to control the pain of a sprain.
Answered on Mar 15, 2016
5
5 thanks
Dr. Lauren Elson
16 years experience Physical Medicine and Rehabilitation
You know your body: There is no one best medication for everybody. You should always stay within the recommended dosage on the packaging and discontinue it if you have side effects. Tylenol (acetaminophen) is not an anti-inflammatory, but it may control your pain. If your symptoms are not improving, you should be evaluated. All of those medications may have side effects with prolonged use.
Answered on Mar 12, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 27-year-old female asked:
Dr. Bennett Machanic
52 years experience Neurology
Experiences: Not sure one is better than another, as Tylenol (acetaminophen) seems to have fewer stomach issues, but Aleve may work well in patients who also have ... Read More
3
3 comments
1
1 thank
A 67-year-old female asked:
Dr. Douglas Mund
46 years experience Rheumatology
Most likely: All other OTC pain meds have anti inflammatory medication Taking aspirin along with them could increase your risk of bleeding and other complications
1
1 thank
A 30-year-old male asked:
Dr. Lisa Vansaghi
21 years experience Internal Medicine
Yes: Maxalt (rizatriptan) is a triptan, a migraine-specific medication that is unrelated to the class of medications called nsaids that should be avoided b ... Read More
3
3 thanks
A 22-year-old female asked:
Dr. Andrew Malinchak
30 years experience Family Medicine
Headaches: Go see a doctor for an evaluation. You may need a prescription.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month